Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
160 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How can withdrawal side effects of Lexapro be treated?

I went off lexapro on Christmas. I am beginning to feel withdrawal (dizzy, headache, numbness, electric shock in my head). I still have the medication. Would it be safest to go back on and take it immediately? I work with heavy machinery and feel that it is dangerous. I was on 10mg.
Mon, 30 Jan 2017
Report Abuse
General & Family Physician 's  Response
Hi,
Thanks for posting in HCM.
I understand your concern.
Lexapro contains 'escitalopram', which is an antidepressant belonging to a group of drugs called selective serotonin reuptake inhibitors (SSRIs).
It is used to treat anxiety and major depressive disorder in adults and adolescents.
You should not stop using Lexapro suddenly, as you could have unpleasant withdrawal symptoms.
Since you have stopped it suddenly, you are experiencing its withdrawal symptoms.
Discontinuation symptoms usually go away within a few weeks. You need to take symptomatic treatment in the form of analgesics, when necessary.
Hope the information provided would be helpful.
All the best.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My Dad who is 86 lives in an assisted living facility. He went into a depression because he was jilted by a 90 year old lady. He made a comment he...